Tylox Overdose Treatment

Tylox Overdose Treatment

Tylox is a prescription pain medication made up of acetaminophen and oxycodone. A medication called N-acetylcysteine counteracts the effects of acetaminophen overdose, while a medication like Naxalone fights the effects of oxycodone overdose.

Tylox Overdose Symptoms

Both of the ingredients in Tylox can cause overdose symptoms. Acetaminophen overdose symptoms include the following:

  • Irritability
  • Nausea
  • Vomiting
  • Diarrhea
  • Loss of appetite
  • Sweating
  • Yellowing of the whites of the eyes and skin (jaundice)
  • Dark urine
  • Confusion
  • Low blood sugar (hypoglycemia)
  • Bleeding
  • Liver failure
  • Loss of life

Oxycodone overdose symptoms include these:

  • Difficulty breathing
  • Extreme drowsiness, leading to a coma
  • Cold, clammy skin
  • Slow heart rate (bradycardia)
  • Low blood pressure (hypotension)
  • Cardiac arrest
  • Loss of life

What Is Gastric Lavage?

The earlier that care can be provided for an individual who has overdosed on Tylox, the better chance there is for that individual to sustain less damage. If an individual has overdosed very recently, a medical professional can pump their stomach to rid it of the drug. Stomach pumping, or gastric lavage, is only capable of removing poison from the stomach.

Activated Charcoal Treatment for Tylox Overdose

Activated charcoal is a black powder that has no odor, taste or toxicity. It is estimated to absorb up to 60% of poisonous substances. It is typically ingested after the stomach has been pumped. Gastric lavage is only useful approximately one half-hour after the Tylox overdose, whereas activated charcoal can reach other parts of the body. It is typically mixed into a drink and administered to patients as a liquid. If an individual cannot keep the drink down they will be given either a nasogastric or orogastric tube (where a tube is inserted in the nose or mouth, down the trachea and into the stomach). If the individual is unconscious they are given an endotracheal tube (where a tube is placed in the mouth, down the trachea).

Individuals who overdose on Tylox need immediate medical care. As stated above, the sooner they are given treatment, the better their chance of survival. Concentrate on helping them survive until they can be give medical help.

Tylox Overdose Treatment Help

Are you struggling with an addiction to Tylox? Are you scared that you may be a victim of overdose at some point? We can help you. Our counselors are available 24 hours a day and would love to talk to you. Call our toll-free number now!